Alert archive / Illinois / Tornado Warnings in 2009

Tornado Warning 10, NWS Chicago, IL

August 19, 2009Grundy County, Illinois

NWS Chicago, IL issued this tornado warning at Aug 19, 2009, 4:35 PM CDT for Grundy County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2009, 4:35 PM CDT (21:35 UTC)
Expired
Aug 19, 2009, 5:00 PM CDT
In force
25 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

County Grundy County, IL

The radar

The Chicago radar (KLOT), 49 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 12:49 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 192135
TORLOT
ILC063-192200-
/O.NEW.KLOT.TO.W.0010.090819T2135Z-090819T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
435 PM CDT WED AUG 19 2009

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN GRUNDY COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 500 PM CDT...

* AT 432 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM 6 MILES SOUTH OF VERONA...MOVING
  NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  MAZON BY 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

&&

LAT...LON 4136 8848 4127 8826 4112 8838 4114 8855
TIME...MOT...LOC 2134Z 208DEG 26KT 4115 8846

$$

RODRIGUEZ/HALBACH
2 follow-up statements
000 
WWUS53 KLOT 192145
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 PM CDT WED AUG 19 2009

ILC063-192200-
/O.CON.KLOT.TO.W.0010.000000T0000Z-090819T2200Z/
GRUNDY IL-
445 PM CDT WED AUG 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL
GRUNDY COUNTY...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MAZON...MOVING
NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  RURAL CENTRAL GRUNDY COUNTY AT 500 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4120 8834 4124 8849 4136 8848 4127 8826
TIME...MOT...LOC 2145Z 208DEG 26KT 4122 8841

$$

RODRIGUEZ/HALBACH
000 
WWUS53 KLOT 192151
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT WED AUG 19 2009

ILC063-192201-
/O.EXP.KLOT.TO.W.0010.000000T0000Z-090819T2200Z/
GRUNDY IL-
451 PM CDT WED AUG 19 2009

...THE TORNADO WARNING FOR CENTRAL GRUNDY COUNTY EXPIRES AT 500 PM
CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4120 8834 4124 8849 4136 8848 4127 8826
TIME...MOT...LOC 2151Z 208DEG 26KT 4126 8838

$$

RODRIGUEZ/HALBACH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 19, 4:29 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 19, 4:29 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
429 PM CDT WED AUG 19 2009

.DISCUSSION...

429 PM...IN CORD WITH SPC HAVE EXTENDED TOR WATCH 713 TO INCLUDE
COOK...DUPAGE AND WILL AND ALL OF NORTHWEST INDIANA. LINE OF
STORMS CONTINUES TO MOVE NORTHEAST AND EXPECT THIS LINE TO AFFECT
PARTS OF WILL AND SOUTHERN COOK BEFORE ENTERING NORTHWEST INDIANA.
JUST RECEVIED AN ESTIMATED WIND GUST TO 80 MPH IN STREATOR A FEW
MINUTES AGO. ADDITIONAL ISOLATED STORMS ARE DEVELOPING AHEAD OF
THE MAIN LINE AND IN ADDITION TO HIGH WIND THREAT...TOR THREAT
ALSO CONTINUES AND MAY NEED TO EXTEND TOR WATCH ACROSS SOUTHERN
LAKE MICHIGAN. CMS

PREV DISCUSSION...

238 PM...MAIN CONCERNS THIS AFTERNOON ARE SVR WEATHER AND TORNADO
THREAT THRU THIS EVENING AS A WARM FRONT LIFTS NORTH...AND THEN
POTENTIAL FOR HEAVY RAIN AND FLOODING OVERNIGHT INTO THURSDAY
MORNING.

COMPLEX AND DIFFICULT SITUATION TO FORECAST OVER THE NEXT 12-18
HRS. CONVECTION WHICH MOVED INTO WESTERN IL ASSOCIATED WITH AN MCV
AS BEGUN TO STRENGTHEN IN THE PAST FEW HRS AND IS NOW RESEMBLING
MORE OF A SQUALL LINE. APPEARS TO BE TWO WARM FRONTS OR A MOISTURE
FRONT/BOUNDARY...WHERE DEWPOINTS JUMP FROM THE 60S TO THE 70S...
WHICH IS ENTERING THE SOUTHERN PART OF THE CWA AND THEN THE MAIN
WARM FRONT IS STILL ACROSS CENTRAL IL WHERE TEMPS JUMP FROM THE
LOWER 80S TO NEAR 90.

THE THREAT OF TORNADOES WILL BEGIN TO DIMINISH WITH SUNSET AND
LOSS OF DAYTIME HEATING...IN ADDITION TO THE WARM FRONT POSSIBLY
BEING NORTH OF THE CWA BY THEN. WHILE RECENT AND CURRENT
CONVECTIVE/RADAR TRENDS SUGGEST A LINE OF STORMS...CANNOT RULE
OUT INDIVIDUAL STORMS/SUPERCELLS EITHER AHEAD OF THE CURRENT LINE
OR DEVELOPING TO THE SOUTHWEST OF THE EXISTING LINE AND THEN
LIFTING NORTHEAST. CERTAINLY ANYTHING THAT DEVELOPS NEAR OR ALONG
THE WARM FRONT WILL HAVE THE POTENTIAL TO SPIN A TORNADO. CURRENT
TORNADO WATCH HAS THE AREA OF CONCERN HIGHLIGHTED FOR NOW BUT WILL
NEED TO MONITOR HOW FAR NORTH AND ESPECIALLY EAST THE CONVECTION
DEVELOPS AND MOVES OVER THE NEXT FEW HRS.

THIS ACTIVITY IS EXPECTED TO DIMINISH BY EARLY/MID EVENING AND
EXPECT A RELATIVELY QUIET PERIOD THRU LATE EVENING BEFORE ANOTHER
SHORTWAVE...OR TWO...MOVES ACROSS THE REGION OVERNIGHT INTO
THURSDAY MORNING. BOTH THE ECMWF AND THE GFS SEEM TO AGREE IN
PUSHING THE THREAT OF HEAVY RAIN OVERNIGHT FURTHER SOUTH ACROSS
CENTRAL IL AND CENTRAL INDIANA. HPC QPF FORECASTS ALSO FOLLOW THIS
THINKING AND WILL TREND HEAVY RAIN MENTION FURTHER SOUTH. WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES...DURATION OF HEAVY
RAINFALL WHICH MAY ONLY BE A FEW HRS COULD LEAD TO LOCALIZED
FLOODING AND PERHAPS SOME ISOLATED FLASH FLOODING.

BY THURSDAY AFTERNOON...CWA IS DRY SLOTTED AS THE VERTICALLY
STACKED LOW LIFTS NORTHEAST ACROSS THE NORTHERN LAKES. SO HAVE
TRIMMED BACK POPS BY THURS AFTERNOON LEAVING JUST A SLIGHT CHANCE
ACROSS MOST OF THE CWA. WRAP AROUND INSTABILITY SHOWERS DEVELOP
FRIDAY MORNING AND LAST THRU EARLY EVENING. EXPECTED CLOUD COVER
ALONG WITH ISOLATED SHOWERS WILL LIKELY LEAD TO A RATHER COOL MID
AUGUST DAY WITH HIGHS ONLY IN THE LOWER/MID 70S AND THAT MIGHT BE
GENEROUS DEPENDING ON ANY SUNSHINE OR LACK THEREOF IN THE MORNING.

HIGH PRESSURE BUILDS ACROSS THE REGION THIS WEEKEND WITH DRY
WEATHER EXPECTED UNTIL NEXT TUESDAY NIGHT OR WEDNESDAY WHEN A COLD
FRONT MOVES SOUTH ACROSS THE LAKES. TEMPERATURES OVER THE WEEKEND
SLIGHTLY BELOW NORMAL IN THE MID/UPPER 70S...BUT TEMPS WARM EARLY
NEXT WEEK ON THE BACK SIDE OF THE HIGH WITH MID 80S POSSIBLE BY
TUESDAY. CMS

&&

.AVIATION...
100 PM CDT

1800 UTC TAFS...WARM FRONT DRAPED OUT ACROSS CENTRAL IL WITH
STRONG SURGE OF LOW LEVEL MOISTURE/WARM ADVECTION HEADED NORTHWARD
INTO THE LOCAL AREA WITH THE FRONT EXPECTED THIS AFTERNOON.
CONCERN FOR WEAK SPIN UP TORNADOES WITH BACKED LOW LEVEL FLOW
NORTH OF THE BOUNDARY ENHANCING LOW LEVEL SHEAR. EXPECT ONGOING
CONVECTION CURRENTLY MOVING INTO WESTERN IL AS OF 18Z TO CONTINUE
TO LIFT NNE WITH SOME REDEVELOPMENT EXPECTED AIDED BY DIURNAL
HEATING AND RESULTING MARGINAL INSTABILITY. AS WARM FRONT LIFTS
NORTH ACROSS THE AREA THIS AFTERNOON... BIGGEST CONCERN FOR
TORNADOES WILL BE NEAR AND JUST TO THE COOL SIDE OF THE FRONT.
EXPECT WARM FRONT TO LIFT NORTH OF IL-WI BORDER BY 00-01Z.

WITH WARM FRONTAL PASSAGE EXPECT BREAK IN PRECIP WITH ONLY ISOLD
SHWRS/TSTMS UNTIL MORE SIGNIFICANT AREA OF CONVECTION ASSOCIATED
WITH RIGOROUS UPPER LEVEL TROUGH AND AHEAD OF APPROACHING COLD
FRONT MOVES INTO THE AREA DURING THE OVERNIGHT HOURS. WITH COLD
FRONT PASSAGE EARLY THURSDAY... RESIDUAL CYCLONIC FLOW COMBINED
WITH COLD POOL ALOFT WITH ALLOW FOR INSTABILITY SHOWERS TO LINGER.

EXPECT PATCHY IFR CONDITIONS OVERNIGHT WITH LARGE AREA OF PCPN
WITH PATCHY MVFR VSBYS DUE TO FOG LINGERING INTO THE DAY THURSDAY.

ED F

&&

.MARINE...
315 PM CDT

IMPRESSIVE 999 MB SURFACE LOW FOR TIME OF YEAR POISED TO PUSH EAST
ACROSS UPPER MISSISSIPPI VALLEY INTO THE UPPER GREAT LAKES REGION
TONIGHT THROUGH THURSDAY. STRONG PUSH OF LOW LEVEL MOISTURE/WARM
AIR ADVECTION FROM THE SOUTH HELPING TO FUEL TSTMS TONIGHT BOTH
AHEAD OF A WARM FRONT LIFTING NORTH AND ALONG AND AHEAD OF A COLD
FRONT THAT WILL SWEEP EAST ACROSS THE AREA THURSDAY MORNING.

STRONG COLD AIR ADVECTION (FOR AUGUST) BEHIND THE COLD FRONT LATER
THURSDAY INTO FRIDAY RESULTS IN H85 (ABOUT 4500 FT UP) TEMPS
LOWERING TO +6 DEG C BY FRIDAY NIGHT. THIS YIELDS A VERY UNSTABLE
LOW LEVEL THERMAL PROFILE ACROSS LAKE MICHIGAN AIDING GOOD MIXING
OF HIGHER MOMENTUM AIR TO THE SURFACE AND HIGHER WAVE GROWTH THEN
TYPICALLY EXPERIENCED THIS TIME OF YEAR...EVEN FOR THE SAME WIND
SPEED.

PROXIMITY OF UPPER LEVEL LOW ACROSS THE WESTERN GREAT LAKES WILL
RESULT IN UNSETTLED WX THROUGH FRI NIGHT BEFORE INCREASING DRYING
AND RISING UPPER HEIGHTS WITH BUILDING SURFACE RIDGE BRINGS CALMER
AND DRYER WEATHER LATER SATURDAY AND SUNDAY INTO MONDAY.

ED F

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...MIDNIGHT THURSDAY TO 9 PM THURSDAY.

&&
Hazardous weather outlook, Aug 19, 4:24 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
424 PM CDT WED AUG 19 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
202130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
424 PM CDT WED AUG 19 2009 /524 PM EDT WED AUG 19 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:

SCATTERED THUNDERSTORMS...THE STRONGEST MAY PRODUCE:

ISOLATED TORNADOES.
WIND GUSTS TO 70 MPH.
HAIL TO THE SIZE OF QUARTERS.
TORRENTIAL RAINFALL...POSSIBLY RESULTING IN FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.

AREAS AFFECTED...TIMING AND DISCUSSION:

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS
CENTRAL ILLINOIS AND NORTHWEST INDIANA THROUGH EARLY THIS EVENING.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN...
WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES AS A WARM FRONT LIFTS
NORTH AHEAD OF THIS LINE OF STORMS.

FURTHER NORTH...SCATTERED THUNDERSTORMS ALONG WITH MODERATE RAIN
WILL CONTINUE ACROSS NORTHERN ILLINOIS THROUGH THE EVENING HOURS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AND
CONTINUE INTO THURSDAY MORNING. THESE THUNDERSTORMS MAY PRODUCE
TORRENTIAL RAIN AS WELL...WHICH MAY LEAD TO LOCALIZED FLOODING
OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS THURSDAY. SOME OF
THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON INTO THIS EVENING AND
AGAIN OVERNIGHT INTO THURSDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-202130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
424 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN LAKE MICHIGAN THIS
EVENING AND AGAIN OVERNIGHT. SOME OF THESE STORMS MAY PRODUCE
WIND GUSTS 35 KNOTS OR HIGHER.

STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS THURSDAY.

STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH THURSDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-202130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
424 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN LAKE MICHIGAN THIS
EVENING AND AGAIN OVERNIGHT. SOME OF THESE STORMS MAY PRODUCE
WIND GUSTS 35 KNOTS OR HIGHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Aug 19, 4:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     PONTIAC                 40.88N 88.64W
08/19/2009  M60 MPH          LIVINGSTON         IL   TRAINED SPOTTER

&&

BOXELL
Local storm report, Aug 19, 4:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
426 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND GST     STREATOR                41.13N 88.83W
08/19/2009  E80 MPH          LA SALLE           IL   TRAINED SPOTTER

            NUMEROUS LARGE TREE BRANCHES DOWN.

&&

BOXELL
Local storm report, Aug 19, 4:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     STREATOR                41.13N 88.83W
08/19/2009                   LA SALLE           IL   TRAINED SPOTTER

            NUMEROUS SMALL TREE BRANCHES DOWN...VERY HEAVY RAIN AND
            SOME MINOR STREET FLOODING.

&&

BOXELL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:31 PM CDTSevere Thunderstorm WarningLOTFord, Livingston74 min
Aug 19, 4:01 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston55 min
Aug 19, 4:24 PM CDTSmall Craft AdvisoryLOT29 hr
Aug 19, 4:37 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Iroquois, Kankakee, Kendall, LaSalle and 2 more53 min
Aug 19, 4:49 PM CDTSpecial Marine WarningLOT116 min
Aug 19, 5:08 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston57 min
Aug 19, 5:14 PM CDTSevere Thunderstorm WarningLOTCook, Kankakee, Will61 min
Aug 19, 5:19 PM CDTTornado WarningLOTFord, Iroquois, Livingston29 min
Aug 19, 5:40 PM CDTAreal Flood AdvisoryLOTCook, DeKalb, DuPage, Grundy, Kane, Kendall and 4 more5 hr
Aug 19, 5:57 PM CDTTornado WarningLOTDeKalb, Kane33 min
Aug 19, 6:11 PM CDTTornado WarningLOTIroquois32 min
Aug 19, 6:25 PM CDTSpecial Marine WarningLOT65 min

Nearby

Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.